Korean J. Math.  Vol 24, No 2 (2016)  pp.273-296
DOI: https://doi.org/10.11568/kjm.2016.24.2.273

Some trace inequalities for convex functions of selfadjoint operators in Hilbert spaces

Silvestru Sever Dragomir

Abstract


Some new trace inequalities for convex functions of selfadjoint operators in Hilbert spaces are provided. The superadditivity and monotonicity of some associated functionals are investigated. Some trace inequalities for matrices are also derived. Examples for the operator power and logarithm are presented as well.

Keywords


Trace class operators, Hilbert-Schmidt operators, Trace, Convex functions, Jensen’s inequality, Trace inequalities for matrices, Power series of operators.

Subject classification

47A63, 47A99.

Sponsor(s)



Full Text:

PDF

References


T. Ando, Matrix Young inequalities, Oper. Theory Adv. Appl. 75 (1995), 33–38. (Google Scholar)

R. Bellman, Some inequalities for positive definite matrices, in: E.F. Beckenbach (Ed.), General Inequalities 2, Proceedings of the 2nd International Conference on General Inequalities, Birkha ̈user, Basel, 1980, pp. 89–90. (Google Scholar)

E. V. Belmega, M. Jungers and S. Lasaulce, A generalization of a trace inequality for positive definite matrices, Aust. J. Math. Anal. Appl. 7 (2) (2010), Art. 26, 5 pp. (Google Scholar)

E. A. Carlen, Trace inequalities and quantum entropy: an introductory course, Entropy and the quantum, 73–140, Contemp. Math., 529, Amer. Math. Soc., Providence, RI, 2010. (Google Scholar)

D. Chang, A matrix trace inequality for products of Hermitian matrices, J. Math. Anal. Appl. 237 (1999), 721–725. (Google Scholar)

L. Chen and C. Wong, Inequalities for singular values and traces, Linear Algebra Appl. 171 (1992), 109–120. (Google Scholar)

I. D. Coop, On matrix trace inequalities and related topics for products of Hermitian matrix, J. Math. Anal. Appl. 188 (1994), 999–1001. (Google Scholar)

S. S. Dragomir, A converse result for Jensen’s discrete inequality via Gruss’ inequality and applications in information theory, An. Univ. Oradea Fasc. Mat. 7 (1999/2000), 178–189. (Google Scholar)

S. S. Dragomir, On a reverse of Jessen’s inequality for isotonic linear functionals, J. Ineq. Pure & Appl. Math., 2 (3) (2001), Article 36. (Google Scholar)

S. S. Dragomir, A Gru ̈ss type inequality for isotonic linear functionals and applications, Demonstratio Math. 36 (3) (2003), 551–562. Preprint RGMIA Res. Rep. Coll. 5(2002), Suplement, Art. 12. [ONLINE:http://rgmia.org/v5(E).php]. (Google Scholar)

S. S. Dragomir, Bounds for the normalized Jensen functional, Bull. Austral. Math. Soc. 74 (3) (2006), 471–476. (Google Scholar)

S. S. Dragomir, Bounds for the deviation of a function from the chord generated by its extremities, Bull. Aust. Math. Soc. 78 (2) (2008), 225–248. (Google Scholar)

S. S. Dragomir, Gru ̈ss’ type inequalities for functions of selfadjoint operators in Hilbert spaces, Preprint, RGMIA Res. Rep. Coll., 11(e) (2008), Art. 11. [ONLINE: http://rgmia.org/v11(E).php]. (Google Scholar)

S. S. Dragomir, Some inequalities for convex functions of selfadjoint operators in Hilbert spaces, Filomat 23 (3) (2009), 81–92. Preprint RGMIA Res. Rep. Coll., 11(e) (2008), Art. 10. (Google Scholar)

S. S. Dragomir, Some Jensen’s type inequalities for twice differentiable func- tions of selfadjoint operators in Hilbert spaces, Filomat 23 (3) (2009), 211–222. Preprint RGMIA Res. Rep. Coll., 11(e) (2008), Art. 13. (Google Scholar)

S. S. Dragomir, Some new Gru ̈ss’ type inequalities for functions of selfad- joint operators in Hilbert spaces, Sarajevo J. Math. 6(18), (1) (2010), 89– 107. Preprint RGMIA Res. Rep. Coll., 11(e) (2008), Art. 12. [ONLINE: http://rgmia.org/v11(E).php]. (Google Scholar)

S. S. Dragomir, New bounds for the Cˇebyˇsev functional of two functions of self- adjoint operators in Hilbert spaces, Filomat 24 (2) (2010), 27–39. (Google Scholar)

S. S. Dragomir, Some Jensen’s type inequalities for log-convex functions of self- adjoint operators in Hilbert spaces, Bull. Malays. Math. Sci. Soc. 34 (3) (2011), Preprint RGMIA Res. Rep. Coll., 13(2010), Sup. Art. 2. (Google Scholar)

S. S. Dragomir, Some reverses of the Jensen inequality for functions of self- adjoint operators in Hilbert spaces, J. Ineq. & Appl., Vol. 2010, Article ID 496821. Preprint RGMIA Res. Rep. Coll., 11(e) (2008), Art. 15. [ONLINE: http://rgmia.org/v11(E).php]. (Google Scholar)

S. S. Dragomir, Some Slater’s type inequalities for convex functions of selfadjoint operators in Hilbert spaces, Rev. Un. Mat. Argentina, 52 (1) (2011), 109–120. Preprint RGMIA Res. Rep. Coll., 11(e) (2008), Art. 7. (Google Scholar)

S. S. Dragomir, Hermite-Hadamard’s type inequalities for operator convex func- tions, Appl. Math. Comp. 218 (2011), 766–772. Preprint RGMIA Res. Rep. Coll., 13(2010), No. 1, Art. 7. (Google Scholar)

S. S. Dragomir, Hermite-Hadamard’s type inequalities for convex functions of selfadjoint operators in Hilbert spaces, Preprint RGMIA Res. Rep. Coll., 13 (2) (2010), Art 1. (Google Scholar)

S. S. Dragomir, New Jensen’s type inequalities for differentiable log-convex func- tions of selfadjoint operators in Hilbert spaces, Sarajevo J. Math. 19 (1) (2011), 67–80. Preprint RGMIA Res. Rep. Coll., 13(2010), Sup. Art. 2. (Google Scholar)

S. S. Dragomir, Operator Inequalities of the Jensen, Cˇebyˇsev and Gru ̈ss Type. Springer Briefs in Mathematics. Springer, New York, 2012. xii+121 pp. ISBN: 978-1-4614-1520-6. (Google Scholar)

S. S. Dragomir, Operator Inequalities of Ostrowski and Trapezoidal Type. Springer Briefs in Mathematics. Springer, New York, 2012. x+112 pp. ISBN: 978-1-4614-1778-1 (Google Scholar)

S. S. Dragomir and N. M. Ionescu, Some converse of Jensen’s inequality and ap- plications, Rev. Anal. Num ́er. Th ́eor. Approx. 23 (1) (1994), 71–78. MR:1325895 (96c:26012). (Google Scholar)

S. Furuichi and M. Lin, Refinements of the trace inequality of Belmega, Lasaulce and Debbah, Aust. J. Math. Anal. Appl. 7 (2) (2010), Art. 23, 4 pp. (Google Scholar)

T. Furuta, J. Mi ́ci ́c Hot, J. Peˇcari ́c and Y. Seo, Mond-Peˇcari ́c Method in Op- erator Inequalities. Inequalities for Bounded Selfadjoint Operators on a Hilbert Space, Element, Zagreb, 2005. (Google Scholar)

G. Helmberg,Introduction to Spectral Theory in Hilbert Space, John Wiley, New York, 1969. (Google Scholar)

H. D. Lee, On some matrix inequalities, Korean J. Math. 16 (2) (2008), 565–571. (Google Scholar)

L. Liu, A trace class operator inequality, J. Math. Anal. Appl. 328 (2007), 1484–1486. (Google Scholar)

S. Manjegani, H ̈older and Young inequalities for the trace of operators, Positivity 11 (2007), 239–250. (Google Scholar)

H. Neudecker, A matrix trace inequality, J. Math. Anal. Appl. 166 (1992), 302–303. (Google Scholar)

K. Shebrawi and H. Albadawi, Operator norm inequalities of Minkowski type, J. Inequal. Pure Appl. Math. 9 (1) (2008), 1–10, article 26. (Google Scholar)

K. Shebrawi and H. Albadawi, Trace inequalities for matrices, Bull. Aust. Math. Soc. 87 (2013), 139–148. (Google Scholar)

B. Simon, Trace Ideals and Their Applications, Cambridge University Press, Cambridge, 1979. (Google Scholar)

A. Matkovi ́c, J. Peˇcari ́c and I. Peri ́c, A variant of Jensen’s inequality of Mercer’s type for operators with applications., Linear Algebra Appl. 418 (2006), no. 2-3, 551–564. (Google Scholar)

C. A. McCarthy, cp, Israel J. Math., 5 (1967), 249–271. (Google Scholar)

J. Mi ́ci ́c, Y. Seo, S.-E. Takahasi and M. Tominaga, Inequalities of Furuta and Mond-Peˇcari ́c, Math. Ineq. Appl., 2(1999), 83–111. (Google Scholar)

B. Mond and J. Peˇcari ́c, Convex inequalities in Hilbert space, Houston J. Math., 19 (1993), 405–420. (Google Scholar)

B. Mond and J. Peˇcari ́c, On some operator inequalities, Indian J. Math. 35 (1993), 221–232. (Google Scholar)

B. Mond and J. Peˇcari ́c, Classical inequalities for matrix functions, Utilitas Math., 46 (1994), 155–166. (Google Scholar)

S. Simi ́c, On a global upper bound for Jensen’s inequality, J. Math. Anal. Appl. 343 (2008), 414–419. (Google Scholar)

Z. Uluk ̈ok and R. Tu ̈rkmen, On some matrix trace inequalities. J. Inequal. Appl. 2010, Art. ID 201486, 8 pp. (Google Scholar)

X. Yang, A matrix trace inequality, J. Math. Anal. Appl. 250 (2000), 372–374. (Google Scholar)

X. M. Yang, X. Q. Yang and K. L. Teo, A matrix trace inequality, J. Math. Anal. Appl. 263 (2001), 327–331. (Google Scholar)

Y. Yang, A matrix trace inequality, J. Math. Anal. Appl. 133 (1988), 573–574. (Google Scholar)


Refbacks

  • There are currently no refbacks.


ISSN: 1976-8605 (Print), 2288-1433 (Online)

Copyright(c) 2013 By The Kangwon-Kyungki Mathematical Society, Department of Mathematics, Kangwon National University Chuncheon 21341, Korea Fax: +82-33-259-5662 E-mail: kkms@kangwon.ac.kr